We assessed the status of dopamine nerve terminals in patients treated with dopamine receptor blocking agents (DRBAs) who had developed drug-induced parkinsonism (DIP). We performed [(123)I]FP-CIT SPET in 32 consecutive patients who were on DRBAs for at least 6 months and developed extrapyramidal signs. The UPDRS-III was used to assess clinical severity. Twenty-six age- and sex-matched healthy subjects served as control group. Putamen [(123)I]FP-CIT SPET binding was reduced in 14 and normal in the remaining 18 patients. There was no difference between the two groups for age, duration of DRBAs treatment, UPDRS III, tremor, rigidity, and bradykinesia subscores for upper and lower limbs. Conversely, symmetry of parkinsonian signs and presence bucco-linguo-masticatory dyskinesias were more frequent in individuals with normal tracer binding. Imaging of the dopamine transporter may help to identify subjects with DIP secondary to a loss of dopamine nerve terminals. (c) 2008 Movement Disorder Society.

[(123)I]FP-CIT SPET imaging in drug-induced Parkinsonism.

TINAZZI, Michele;FIASCHI, Antonio;SMANIA, Nicola;
2008

Abstract

We assessed the status of dopamine nerve terminals in patients treated with dopamine receptor blocking agents (DRBAs) who had developed drug-induced parkinsonism (DIP). We performed [(123)I]FP-CIT SPET in 32 consecutive patients who were on DRBAs for at least 6 months and developed extrapyramidal signs. The UPDRS-III was used to assess clinical severity. Twenty-six age- and sex-matched healthy subjects served as control group. Putamen [(123)I]FP-CIT SPET binding was reduced in 14 and normal in the remaining 18 patients. There was no difference between the two groups for age, duration of DRBAs treatment, UPDRS III, tremor, rigidity, and bradykinesia subscores for upper and lower limbs. Conversely, symmetry of parkinsonian signs and presence bucco-linguo-masticatory dyskinesias were more frequent in individuals with normal tracer binding. Imaging of the dopamine transporter may help to identify subjects with DIP secondary to a loss of dopamine nerve terminals. (c) 2008 Movement Disorder Society.
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11562/320851
Citazioni
  • ???jsp.display-item.citation.pmc??? 11
  • Scopus 41
  • ???jsp.display-item.citation.isi??? 37
social impact